Funnel Cloud, Oklahoma
- When
- May 1, 5:17 PM CST to 5:19 PM CST
- Where
- Oklahoma County, Luther
- Reported by
- Broadcast Media
- Coordinates
- 35.670, -97.200
A funnel cloud was observed just north of the Turner Turnpike near Luther.
A funnel cloud was observed near Luther.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A funnel cloud was observed near Luther.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 1, 2:47 PM CST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 347 PM CDT TUE MAY 1 2007 .DISCUSSION... UPPER LOW WHICH WAS OVER SWRN OK THIS MORINNG HAS MIGRATED SLOWLY NEWD DURING THE DAY AND AT MID AFTN WAS LOCATED OVER NORTH CENTRAL OK. NUMEROUS SHOWERS HAVE PERSISTED THROUGHOUT THE DAY AND A FEW TSTMS HAVE DEVELOPED DURING THE AFTN AS SOME BREAKS IN THE CLOUDS HAVE ALLOWED FOR SOME HEATING AND DESTABILIZATION. TSTMS ARE MOST CONCENTRATED NEAR WEAK SFC BOUNDARY EXTENDING FROM NCTNRL INTO SW OK. EXPECT THE ACTIVITY AROUND THE PERIPHERY OF THE LOW TO DIMINISH LATER THIS EVENING WITH THE LOSS OF HEATING...BUT SHOWERS WILL LIKELY STILL REMAIN WIDESPREAD OVERNIGHT CLOSER TO THE LOW CENTER OVER NRN PARTS OF THE FA. UPPER LOW WILL DRIFT SLOWLY NE INTO ERN KS ON WEDNESDAY AS NEXT SYSTEM ADVANCES FROM SRN AZ INTO W TX. PRECIP CHANCES REMAIN FAIRLY WEDNESDAY NIGHT INTO THURSDAY AS THIS SYSTEM GRADUALLY MOVES EASTWARD ACROSS THE RED RIVER VALLEY. THIS SYSTEM FINALLY MOVES EAST OF THE FA THURSDAY NIGHT/EARLY FRIDAY WITH A BREAK IN THE ACTION FOR THE AREA. MODELS ARE IN FAIRLY GOOD AGREEMENT WITH UPPER LOW DEVELOPING VICINITY OF THE FOUR CORNERS ARE ON SATURDAY. MAIN THREAT OF TSTMS WILL INITIALLY BE CONFINED TO WESTERN PORTIOSN OF THE FA AS THIS SYSTEM ADVANCES EWD SLOWLY. WILL GRADUALLY SPREAD CHANCES EWD INTO EARLY NEXT WEEK AS SYSTEM BEGINS TO OPEN UP AND EJECT NEWD. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 60 73 60 75 / 70 50 50 50 HOBART OK 59 75 59 76 / 40 30 60 40 WICHITA FALLS TX 61 77 61 78 / 40 30 60 50 GAGE OK 56 70 57 75 / 40 30 50 30 PONCA CITY OK 60 70 59 74 / 80 70 50 50 DURANT OK 63 77 64 75 / 70 50 50 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 32/02
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
439 PM CDT TUE MAY 1 2007
OKZ004>048-050>052-TXZ083>090-021200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
439 PM CDT TUE MAY 1 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
NO ORGANIZED SEVERE WEATHER IS EXPECTED THIS AFTERNOON OR TONIGHT...
HOWEVER A FEW STRONG STORMS WILL BE POSSIBLE ACROSS PARTS OF CENTRAL
AND SOUTHWEST OKLAHOMA UNTIL EARLY EVENING.
DISCUSSION...
AN UPPER-LEVEL LOW PRESSURE SYSTEM MOVING THROUGH CENTRAL OKLAHOMA
WILL REACH NORTHEAST OKLAHOMA BY LATE TONIGHT. COOLING ALOFT
ASSOCIATED WITH THE UPPER LOW WILL MAINTAIN SLIGHTLY UNSTABLE
CONDITIONS OVER OKLAHOMA AND NORTH TEXAS WHICH WILL SUPPORT
DEVELOPMENT OF SHOWERS AND A FEW SMALL THUNDERSTORMS INTO TONIGHT. A
WEAK WIND SHIFT LINE MOVING THROUGH CENTRAL AND SOUTH CENTRAL
OKLAHOMA WILL SUPPORT ISOLATED BRIEF FUNNELS WITH STRONGER SHOWERS
OR THUNDERSTORMS. THIS POSSIBILITY IS EXPECTED TO DECREASE DURING
THE EARLY EVENING AS SURFACE TEMPERATURES COOL AND STABILITY
INCREASES.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY MAY 2.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...50 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR... 10 PERCENT.
OTHER HAZARDOUS WEATHER...
LOCALLY EXCESSIVE RAINFALL COULD LEAD TO SOME FLOODING OF LOW-LYING
AND POORLY DRAINED AREAS AND SMALL STREAMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS REMAIN IN THE FORECAST WEDNESDAY AND THURSDAY AS
ANOTHER UPPER AIR WEATHER SYSTEM MOVES INTO THE SOUTHERN PLAINS.
ISOLATED SEVERE THUNDERSTORMS CANNOT BE RULED OUT EACH DAY.
THUNDERSTORM CHANCES WILL INCREASE ACROSS THE WESTERN PART OF
OKLAHOMA AND NORTH TEXAS LATE SATURDAY AND SUNDAY AS A LARGE
UPPER-AIR STORM SYSTEM DEVELOPS OVER THE WESTERN UNITED STATES.
STRENGTHENING WINDS ALOFT AND THE DEVELOPMENT OF A STRONG DRY LINE
OVER THE HIGH PLAINS INDICATE AN INCREASING POTENTIAL FOR SEVERE
THUNDERSTORMS BY LATE IN THE WEEKEND INTO NEXT WEEK.
OTHER HAZARDOUS WEATHER...
EXCESSIVE RAINFALL MAY CAUSE SOME FLOODING OF LOW-LYING AND POORLY
DRAINED AREAS...STREAMS...AND POSSIBLY MAIN-STEM RIVERS THROUGH
THURSDAY. THE GREATEST AMOUNT OF RAIN DURING THE WEEK WILL LIKELY BE
ACROSS SOUTH-CENTRAL AND SOUTHEAST OKLAHOMA.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY MAY 2ND.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 334 PM CDT TUE MAY 1 2007 OKZ030-012110- POTTAWATOMIE OK- 334 PM CDT TUE MAY 1 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR POTTAWATOMIE COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER SHAWNEE AT 332 PM CDT. THE STORM WAS MOVING VERY SLOWLY EAST AT 5 MPH OR LESS. BOTH RADAR AND OBSERVATIONS INDICATED VERY HEAVY RAIN WITH THIS STORM. VISIBILITY WILL DROP TO A HALF MILE AT TIMES...AND PONDING OF WATER ON CITY STREETS WILL MAKE TRAVEL DIFFICULT. THE RAIN WILL GRADUALLY DECREASE IN INTENSITY AS THIS STORM DRIFTS EAST. BURKE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 411 PM CDT TUE MAY 1 2007 OKZ030-031-012145- POTTAWATOMIE OK-SEMINOLE OK- 411 PM CDT TUE MAY 1 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR POTTAWATOMIE AND SEMINOLE COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM JOHNSON TO THE SOUTHEAST SIDE OF SHAWNEE...TO 4 MILES WEST OF TROUSDALE AT 409 PM CDT...MOVING EAST AT 5 MPH. THE MAIN IMPACT FROM THESE STORMS WILL BE TORRENTIAL RAINFALL...WITH UP TO AN INCH OF ADDITIONAL RAIN THROUGH 5 PM. MOTORISTS SHOULD EXPECT TO ENCOUNTER WATER COVERED ROADWAYS AND LOW VISIBILITY. ISOLATED CLOUD TO GROUND LIGHTNING MAY ALSO OCCUR. THE LINE OF STORMS WILL REACH LITTLE...MAUD...AND AHSER BY 445 PM. BURKE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 437 PM CDT TUE MAY 1 2007 OKZ030-031-012210- POTTAWATOMIE OK-SEMINOLE OK- 437 PM CDT TUE MAY 1 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR POTTAWATOMIE AND SEMINOLE COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM EARLSBORO TO 4 MILES WEST OF ASHER AT 434 PM CDT...MOVING SOUTHEAST AT 5 MPH. THE MAIN IMPACT WITH THESE STORMS WILL BE TORRENTIAL RAINFALL...WITH LOW VISIBILITY. OCCASIONAL CLOUD TO GROUND LIGHTNING IS ALSO LIKELY. STRONGER STORMS EMBEDDED IN THE LINE MAY PRODUCE SMALL HAIL...AND EVEN FUNNEL CLOUDS. AT 435 PM...THE STRONGEST STORMS WERE LOCATED NEAR HARJO...AND 4 MILES WEST OF ASHER. BURKE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 449 PM CDT TUE MAY 1 2007 OKZ039-044-012215- COTTON OK-STEPHENS OK- 449 PM CDT TUE MAY 1 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COTTON AND STEPHENS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 10 MILES WEST OF EMPIRE CITY AT 447 PM CDT...MOVING SOUTHEAST AT 10 MPH. THIS STORM WILL PRODUCE OCCASIONAL LIGHTNING AND BRIEF HEAVY RAIN AS IT TRACKS TO THE WEST OF EMPIRE CITY AND NORTHEAST OF WALTERS. SMALL HAIL AND BRIEF FUNNEL CLOUDS ARE ALSO POSSIBLE. BURKE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 459 PM CDT TUE MAY 1 2007 OKZ040-012230- GARVIN OK- 459 PM CDT TUE MAY 1 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARVIN COUNTY. A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST OF ELMORE CITY AT 459 PM CDT...MOVING SOUTHEAST AT 10 MPH. THIS STORM WILL PRODUCE OCCASIONAL LIGHTNING AND BRIEF HEAVY RAIN AS IT TRACKS TO THE WEST OF PAULS VALLEY TOWARD ELMORE CITY AND FOSTER. SMALL HAIL AND BRIEF FUNNEL CLOUDS ARE ALSO POSSIBLE. BURKE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 508 PM CDT TUE MAY 1 2007 OKZ030-031-012230- POTTAWATOMIE OK-SEMINOLE OK- 508 PM CDT TUE MAY 1 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR POTTAWATOMIE AND SEMINOLE COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST OF ST. LOUIS...OR 5 MILES SOUTH OF MAUD...AT 506 PM CDT...MOVING EAST AT 10 MPH. THE MAIN IMPACT WITH THIS STORM WILL BE TORRENTIAL RAINFALL... WITH LOW VISIBILITY. OCCASIONAL CLOUD TO GROUND LIGHTNING IS ALSO LIKELY. THE STORM WILL MOVE SLOWLY TOWARD DEWRIGHT IN SEMINOLE COUNTY. BURKE
The Norman radar (KTLX), 38 km away, was scanning. The volume nearest the first event began at 23:17 UTC.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was observed just north of the Turner Turnpike near Luther.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37421.